Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 20, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 22, 2006, 3:33 PM PDT for San Bernardino County, California. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2006, 3:33 PM PDT (22:33 UTC)
- Expired
- Jul 22, 2006, 4:30 PM PDT
- In force
- 57 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 100 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1742 J/kg
- Mixed-layer CIN
- -623 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 222234
FFWSGX
CAC071-222330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
333 PM PDT SAT JUL 22 2006
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
* UNTIL 430 PM PDT
* AT 327 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIMROCK AND
PIONEERTOWN INCLUDING THE SAWTOOTH AND MILLARD BURN AREAS.
IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO CAUSE DEBRIS
FLOWS IN THE SAWTOOTH-MILLARD BURN AREAS ACCORDING TO THRESHOLDS
PROVIDED BY THE USGS. AREAS AFFECTED INCLUDE PARTS OF HIGHWAY 247...
BIG MORONGO CANYON ROAD...PIONEERTOWN ROAD AND PIPES CANYON ROAD.
LAT...LON 3405 11674 3404 11662 3410 11661 3412 11658
3414 11648 3420 11645 3423 11666
$$
ECC2 follow-up statements
000
WGUS76 KSGX 222302
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT SAT JUL 22 2006
CAC071-222330-
SAN BERNARDINO CA-
400 PM PDT SAT JUL 22 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM PDT FOR SOUTH
CENTRAL SAN BERNARDINO COUNTY...
AT 355 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIMROCK AND
PIONEERTOWN AS WELL AS THE SAWTOOTH AND MILLARD BURN AREAS.
IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO CAUSE DEBRIS
FLOWS IN THE SAWTOOTH-MILLARD BURN AREAS ACCORDING TO THRESHHOLDS
PROVIDED BY THE USGS. AREAS AFFECTED INCLUDE PARTS OF HIGHWAY 247...
BIG MORONGO CANYON ROAD...PIONEERTOWN ROAD AND PIPES CANYON ROAD.
LAT...LON 3405 11674 3404 11662 3410 11661 3412 11658
3414 11648 3420 11645 3423 11666
$$
ECC000
WGUS76 KSGX 222330
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
430 PM PDT SAT JUL 22 2006
CAC071-222340-
SAN BERNARDINO CA-
430 PM PDT SAT JUL 22 2006
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTH CENTRAL SAN
BERNARDINO COUNTY...
RAINFALL RATES HAVE DECREASED.
LAT...LON 3405 11674 3404 11662 3410 11661 3412 11658
3414 11648 3420 11645 3423 11666
$$
ECCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 1:40 PM PDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 22, 1:40 PM PDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 140 PM PDT SAT JUL 22 2006 .SYNOPSIS...HIGH PRESSURE OVER THE GREAT BASIN WILL BRING MORE HOT WEATHER SUNDAY. THE HIGH WILL SLOWLY WEAKEN NEXT WEEK FOR GRADUAL COOLING...BUT IT WILL BE A SLOW PROCESS. THE MONSOON FLOW WILL CONTINUE TO BRING THUNDERSTORM CHANCES NEXT WEEK TO THE MOUNTAINS AND DESERTS...AND SOME STORMS COULD MOVE WEST OF THE MOUNTAINS THIS WEEKEND. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. A RECORD WARM MORNING LED TO A RECORD HOT AFTERNOON...AND MANY HIGH TEMPERATURE RECORDS FOR THE DAY WILL BE EASILY SURPASSED. LINDBERGH FIELD REACHED 99 DEGREES AT 122 PM AND COULD GO HIGHER. THE 99 DEGREE READING IS THE SECOND WARMEST EVER RECORDED FOR THE MONTH OF JULY (100 SET IN 1930)...AND SHATTERED THE OLD RECORD FOR THIS DATE OF 87 SET IN 1960. ELSEWHERE...AT 1 PM THE TEMPERATURE AT ALPINE WAS 113...BREAKING THEIR ALL TIME RECORD HIGH OF 112. ALL TIME RECORD HIGHS MAY BE REACHED IN OTHER AREAS BEFORE THE DAY IS DONE. A LIST OF RECORDS WILL BE AVAILABLE ON OUR WEB SITE (WWW.WEATHER.GOV/SANDIEGO) THIS EVENING. BLISTERING HEAT IN THE VALLEYS PUSHED TEMPS TO 110 AT CHINO AT 1 PM...AND MANY FOOTHILL AREAS WERE OVER 110 DEGREES. TEMPS IN THE LOWER DESERTS APPROACHED 120 DEGREES (PALM SPRINGS WAS 118 AT 1 PM)...AND EVEN THE MTNS COULD NOT ESCAPE THE HEAT WITH HIGHS OVER 95 AT MT LAGUNA...AND OVER 100 AT ANZA. THUNDERSTORMS BROUGHT SOME RELIEF TO THE SAN BERNARDINO MTS. SUNDAY WILL BE ANOTHER HOT DAY WITH ONLY A SLIGHT DECREASE IN 850 MB TEMPS...AND EXPECT ONLY A FEW DEGREES OF COOLING. HAVE ISSUED AN EXCESSIVE HEAT WATCH FOR SUNDAY AFTERNOON. THUNDERSTORMS ERUPTED OVER THE SAN BERNARDINO COUNTY MTNS AND HIGH DESERTS THIS AFTERNOON. RADAR SHOWS A RING OF FIRE OVER SAN BERNARDINO COUNTY FROM THE LOWER COLORADO RIVER VALLEY WESTWARD TO THE LA COUNTY MTNS AND DESERTS. CONVECTION WAS GETTING OFF TO A SLOW START IN SAN DIEGO...RIVERSIDE COUNTY AND NORTHERN BAJA...BUT ANY STORMS THAT DEVELOP WILL BE PUSHED NW TOWARD THE INLAND VALLEYS AND COASTAL ZONES IN THE FAST SE FLOW ALOFT. THE CANCUN MONSOON SHOWS NO SIGNS OF LETTING UP THROUGH NEXT WEEK AS GULF OF MEXICO MOISTURE WILL CONTINUE TO SURGE EASTWARD ACROSS OLD MEXICO AND INTO ARIZONA AND SOUTHERN CAL. THE MASSIVE UPPER HIGH OVER THE GREAT BASIN FLATTENS IN RESPONSE TO AN UPPER LEVEL TROUGH MOVING INTO THE PACIFIC NORTHWEST...AND THAT WILL BRING COOLER WEATHER NEXT WEEK. BUT THE MOIST SOUTHEASTERLY FLOW WILL KEEP THE THREAT FOR THUNDERSTORMS GOING IN THE MTNS AND DESERTS. && .AVIATION... FAVORABLE CONDITIONS FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTN OVER THE MOUNTAINS AND DESERTS. ALSO A FEW STORM CELLS MAY DRIFT INTO THE ADJACENT FOOTHILLS AND INLAND VALLEYS...EVEN TOWARDS THE COAST. BASES AROUND 7000 FT AND TOPS TO FL400. AT 20Z CELLS WERE DEVELOPING SOUTH OF CAMPO WHICH MIGHT PROPAGATE TOWARDS KSDM/KSAN AND MMTJ THRU 23Z. T-STORMS COULD PRODUCE LOCALLY STRONG UP AND DOWNDRAFTS...LOW LEVEL WIND SHEAR AND HAIL. THE THREAT SHOULD DIMINISH AFTER 02Z. OTHERWISE CONDITIONS WILL REMAIN PREDOMINANTLY VFR ACROSS THE COASTAL AND INLAND VALLEY SECTIONS THROUGH TONIGHT. NEAR THE IMMEDIATE COAST LOW STRATUS WAS NEARLY ABSENT TODAY...BUT A COASTAL EDDY DEVELOPING LATER TONIGHT AND EARLY SUNDAY MAY HELP TO INCREASE THE STRATUS WITH THE POSSIBILITY FOR A WEAK SOUTHERLY SURGE. CEILINGS AROUND 1000 FT MSL COULD RETURN TO KSAN BY 10Z BUT TIMING IS UNCERTAIN. DENSITY ALTITUDES WILL BE VERY HIGH THROUGH SUNDAY...ESPECIALLY FURTHER INLAND...AS A RESULT OF THE HOT WEATHER. && .SGX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM TODAY...AND EXCESSIVE HEAT WATCH FOR SUNDAY...SEE LAXNPWSGX. && PUBLIC...MOEDE AVIATION...LAVIS
Hazardous weather outlook, Jul 22, 11:50 AM PDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 1150 AM PDT SAT JUL 22 2006 CAZ042-043-048-050-055-056-057-058-060-061-062-222300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1150 AM PDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT. EXCESSIVE HEAT WARNING FOR DANGEROUSLY HIGH TEMPERATURES. MANY RECORD HIGHS WILL BE BROKEN TODAY. SEE LAXNPWSGX FOR DETAILS. MOUNTAINS AND DESERT THUNDERSTORMS WITH DANGEROUS LIGHTNING... SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING ARE POSSIBLE THROUGH THIS EVENING. THERE IS A MODERATE FLASH FLOOD POTENTIAL RATING IN THE MOUNTAINS AND DESERTS WHERE THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. THUNDERSTORMS COULD DRIFT WEST OF THE MOUNTAINS TODAY. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. MOUNTAINS AND DESERT THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH MONDAY. MODERATE FLASH FLOOD POTENTIAL RATING IN THE MOUNTAINS AND DESERTS WHERE THUNDERSTORMS WITH ISOLATED FLASH FLOODING POSSIBLE. SOME STORMS MAY DRIFT WEST OF THE MOUNTAINS SUNDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ATKIN/MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:22 AM PDT | Excessive Heat Warning | SGX | Riverside, San Bernardino, San Diego | 17 hr |
| Jul 22, 12:45 PM PDT | Flash Flood Warning | SGX | San Bernardino | 75 min |
| Jul 22, 2:00 PM PDT | Excessive Heat Watch | SGX | Riverside, San Bernardino, San Diego | 13 hr |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.